New York, 2014

Lake-Effect Snow in New York, February 10 to 11, 2014

February 10 to 11, 2014 · NWS BUF · 3 events in 3 counties and zones

The lake effect event started during the evening hours of February 9th and continued through the early evening of the 11th with varying intensity. Multiple bands of lake effect snow were observed along much of the south shore of Lake Ontario during this event, with one or two becoming dominant at times and producing locally heavy snow.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

The lake effect event started during the evening hours of February 9th and continued through the early evening of the 11th with varying intensity. Multiple bands of lake effect snow were observed along much of the south shore of Lake Ontario during this event, with one or two becoming dominant at times and producing locally heavy snow. A band of snow intensified during the early evening of the 10th over far western Oswego County, northern Cayuga County, and the northeast corner of Wayne County, where it dumped heavy snow overnight with 2 to 3 inches per hour of very fluffy, low density snow. The snow remained in place during the morning of the 11th, before the higher February sun angle once again took its toll and forced the lake effect bands to break up into disorganized snow showers during the afternoon. The heaviest snow totals from this event were very localized, which is typical in a northwest flow. The maximum amounts of two to two-and-a-half feet fell in a small area from Fair Haven to Martville and Blind Sodus Bay.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 9, 11:20 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Feb 9, 11:20 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1120 PM EST SUN FEB 9 2014

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL EXIT THE AREA THIS EVENING WITH
LIGHT SNOW TAPERING OFF TO FLURRIES FROM WEST TO EAST. LAKE EFFECT
SNOW WILL DEVELOP SOUTH AND EAST OF LAKE ONTARIO TONIGHT AND
CONTINUE THROUGH TUESDAY MORNING BEFORE FINALLY DIMINISHING AS HIGH
PRESSURE BUILDS INTO THE LOWER GREAT LAKES REGION. TEMPERATURES WILL
REMAIN WELL BELOW AVERAGE THROUGH MIDWEEK BEFORE THE POSSIBILITY OF
SOME MODERATION BY THURSDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
A COMBINATION OF LAKE EFFECT AND UPSLOPE INFLUENCES WILL CONTINUE TO
IMPACT OUR AREA OVERNIGHT INTO MONDAY.

IN TERMS OF THE LAKE EFFECT...THE WEST TO NORTHWEST FLOW WITHIN THE
BOUNDARY LAYER IS GENERATING MULTIPLE SNOW BANDS ALONG THE SOUTHERN
SHORE OF LAKE ONTARIO. EVENTUALLY EXPECT A GOOD BAND OF CONVERGENCE
TO DEVELOP LATE TONIGHT FROM THE MONROE COUNTY SHORE INTO WAYNE
COUNTY...WHERE IT WILL REMAIN THROUGH MID MORNING MONDAY. ALL OF OUR
LOCALLY RUN WORKSTATION WRF MODELS...AND THE SUNY STONY BROOK WRF
ARE IN GOOD AGREEMENT THROUGH MONDAY. EXPECT THE SNOW BANDS TO
REMAIN IN PLACE THROUGH MONDAY MORNING BEFORE LIFTING NORTHEAST
ACROSS WAYNE COUNTY AND INTO NORTHERN CAYUGA AND SOUTHERN OSWEGO
COUNTIES DURING THE AFTERNOON.

THE GREATEST AMOUNTS THROUGH LATE MONDAY AFTERNOON SHOULD BE FROM
FAR NORTHEAST MONROE COUNTY INTO WESTERN WAYNE COUNTY...WHERE A FEW
SPOTS MAY SEE 4-6 INCHES. EASTERN WAYNE COUNTY INTO NORTHERN CAYUGA
AND OSWEGO COUNTIES MAY PICK UP 2-3 INCHES AS THE BAND REMAINS
MOBILE DURING THE AFTERNOON. ALSO EXPECT A WEAKENING TREND DURING
THE AFTERNOON WITH DIURNAL INSTABILITY OUTSIDE OF THE BAND
DISRUPTING CONVERGENCE...WHICH IS TYPICAL FOR THIS TIME OF YEAR NOW
THAT THE SUN ANGLE IS GETTING HIGHER.

WITH THE ABOVE IN MIND...A LAKE EFFECT SNOW ADVISORY REMAINS IN
EFFECT FOR TONIGHT THROUGH MONDAY MORNING FOR MONROE COUNTY. FOR
WAYNE COUNTY THE ADVISORY WILL RUN FROM LATER TONIGHT RIGHT THROUGH
TUESDAY MORNING. FOR NORTHERN CAYUGA AND OSWEGO COUNTIES THE
ADVISORY WILL START ON MONDAY AND RUN THROUGH TUESDAY MORNING. THE
LATTER PART OF THIS EVENT WILL BE DISCUSSED IN THE SHORT TERM
SECTION.

OUTSIDE OF LAKE EFFECT AREAS ON MONDAY...EXPECT A FEW MORNING
FLURRIES TO GRADUALLY END. CLOUDS WILL HANG TOUGH THROUGH THE
MORNING...BUT A FEW BREAKS OF SUN MAY DEVELOP IN THE AFTERNOON FROM
THE NIAGARA FRONTIER TO ROCHESTER.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
A BROAD UPPER LEVEL TROF WILL BE ACROSS THE NORTHEASTERN STATES WHICH
WILL MAINTAIN A COLD FLOW OF ARCTIC AIR. THE MOST SIGNIFICANT
FEATURE OF NOTE WILL BE A SHORTWAVE EMBEDDED IN THIS FLOW WHICH WILL
MOVE ACROSS THE REGION ON MONDAY NIGHT. THIS WILL ENHANCE LAKE
EFFECT SNOW OFF LAKE ONTARIO...AND BRING JUST LIGHT SNOW OR FLURRIES
TO SOME OTHER AREAS.

NAM BUFKIT SHOWS A FAIRLY SHALLOW LAYER OF INSTABILITY...WITH
EQUILIBRIUM LEVELS OF 6K FT. LIKE OUR LAST EVENT...TEMPERATURES
BENEATH THIS LAYER WILL BE VERY COLD...WITH A MODEL CONSENSUS
DROPPING THE CORE OF THE SHALLOW COLD AIR DOWN TO ABOUT -23C. THIS
WILL RESULT IN SIGNIFICANT LAKE INDUCED INSTABILITY AND IT WILL BE
PLENTY COLD ENOUGH TO SUPPORT EFFICIENT SNOW GROWTH. LIMITED
MOISTURE AHEAD OF THE SHORTWAVE WILL LIMIT LAKE EFFECT SNOW...BUT
SNOW SHOULD INTENSIFY AS THE SHORTWAVE ENHANCES MID-LEVEL MOISTURE
LATER MONDAY NIGHT.

THERE IS A SIGNIFICANT DIFFERENCE IN FORECAST WIND DIRECTION...WITH
THE 06/12Z NAM WIND FORECAST MUCH MORE NORTHERLY THAN THE
RGEM/SREF/GFS SOLUTIONS. THIS WILL IMPACT THE BAND LOCATION...AND
ALSO WHETHER THERE IS ONE SINGULAR INTENSE BAND...OR MULTIPLE WEAKER
BANDS. EITHER WAY...HAVE AMPLE FORECAST CONFIDENCE TO CARRY AN
ADVISORY MONDAY NIGHT THROUGH TUESDAY MORNING. FOLLOWING A
CONSENSUS...EXPECT THE BAND WILL FOCUS NEAR FULTON MONDAY
EVENING...AND SHIFT SOUTHWARD INTO WAYNE AND NORTHERN CAYUGA
COUNTIES LATE MONDAY NIGHT BEFORE WEAKENING LATE MONDAY MORNING.
THIS BAND IS LIKELY TO BRING 4 TO 7 INCHES OF SNOW MONDAY NIGHT INTO
MONDAY MORNING. THERE REMAINS A POTENTIAL FOR LOCALLY HEAVIER
SNOWS...WHICH COULD REQUIRE AN UPGRADE IN THE FUTURE.

OTHERWISE...THE VAST MAJORITY OF LAKE ERIE IS ICE COVERED...WITH
SOME LIGHT SNOW LIKELY WITH THE SHORTWAVE ON MONDAY NIGHT FROM THE
BUFFALO METRO AREA SOUTHWARD TO WESTERN PORTIONS OF THE SOUTHERN
TIER. ACCUMULATION SHOULD BE LIGHT...MAYBE AN INCH OR TWO IN MORE
PERSISTENT LOCALIZED BANDS. MEANWHILE...TEMPERATURES WILL CONTINUE
TO BE BITTERLY COLD. WIND CHILLS WILL DROP DOWN TO AROUND 10 BELOW
ON MONDAY NIGHT...WITH LOW TEMPERATURES IN THE SINGLE DIGITS.
TEMPERATURES ON TUESDAY WILL BARELY CLIMB OUT OF THE SINGLE
DIGITS...WITH HIGHS 10 TO 15.

HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY NIGHT. DESPITE
MODESTLY WARMING TEMPERATURES ALOFT...THIS WILL SET UP NEARLY IDEAL
RADIATIONAL COOLING WITH A WEAK SOUTHERLY FLOW LIKELY TO KEEP SKIES
CLEAR. THIS WILL ALLOW TEMPERATURES TO DROP BELOW ZERO IN MANY AREAS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION ON WEDNESDAY AND INTO
WEDNESDAY NIGHT. AFTER THIS...MODEL CONSENSUS CONTINUES TO FORECAST A
SIGNIFICANT COASTAL LOW...HOWEVER 12Z RUNS HAVE SHIFTED FURTHER EAST
WITH THE TRACK...PARTICULARLY THE ECMWF. THIS CONSENSUS TRACK KEEPS
THE LOW TO OUR EAST...AND THIS SEEMS CLIMATOLOGICALLY REASONABLE. AS
A RESULT...IT IS INCREASINGLY LIKELY THAT THURSDAY WILL REMAIN
DRY...WITH SNOW ASSOCIATED WITH THAT SYSTEM LIKELY TO STAY TO OUR
EAST...PERHAPS JUST GLANCING EASTERN PORTIONS OF THE CWA.

FOR OUR REGION...THE NEXT ROUND OF SNOW SHOULD COME WITH AN UPPER
LEVEL TROF WHICH IS FORECAST TO MOVE ACROSS THE REGION IN THE
THURSDAY NIGHT TIMEFRAME. THIS WILL BRING THE CHANCE FOR SOME
GENERAL SNOW...AND ALSO SOME LAKE EFFECT SNOW OFF LAKE ONTARIO
BEHIND IT. CONFIDENCE IN TIMING THIS SYSTEM IS LOW...GIVEN
DIFFERENCES IN HOW THE GGEM/ECMWF/GFS HANDLE THE EXITING COASTAL
SYSTEM. TIMING DIFFERENCES ASIDE...DO HAVE CONFIDENCE THAT THE
SHORTWAVE WILL CROSS...AND THAT ANOTHER ROUND OF ARCTIC AIR WILL
BUILD IN BEHIND IT.

EXPECT HIGH PRESSURE TO BRIEFLY BUILD IN...PROBABLY ON SATURDAY.
THEN THE NEXT SYSTEM WILL APPROACH SUNDAY...WITH THE GFS
CONSIDERABLY FASTER THAN THE ECMWF. FOR NOW...THIS SUPPORTS CHANCE
POPS.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
A WESTERLY FLOW OF SOMEWHAT COLDER AIR BEHIND THE DEPARTED SHORT
WAVE WILL GENERATE MULTIPLE SNOW BANDS SOUTHEAST OF LAKE ONTARIO
OVERNIGHT INTO MONDAY. SCATTERED SNOW SHOWERS WILL ALSO IMPACT
UPSLOPE AREAS EAST OF BOTH LAKES AS WELL. MVFR TO IFR CONDITIONS
WILL PREVAIL IN THE VICINITY OF THE LAKE BANDS...WHILE MAINLY MVFR
CIGS LINGER ACROSS THE HIGHER TERRAIN THROUGH MONDAY WITH THE WEST
NORTHWEST UPSLOPE FLOW. OTHERWISE...EXPECT VFR CONDITIONS ACROSS THE
REST OF THE AREA.

ON MONDAY THE LAKE SNOW BANDS WILL LIFT NORTHEAST TO OSWEGO COUNTY
NEAR KFZY BY AFTERNOON.

OUTLOOK...
TUESDAY...MAINLY VFR. SOME MVFR/IFR IN LAKE EFFECT SNOW SOUTHEAST OF
LAKE ONTARIO.
WEDNESDAY...VFR.
THURSDAY AND FRIDAY...A CHANCE OF SNOW. IFR POSSIBLE IF THE SNOW
MATERIALIZES.

&&

.MARINE...
WEST TO NORTHWEST WINDS WILL INCREASE TONIGHT AND MONDAY AS LOW
PRESSURE DEEPENS OFF THE NEW ENGLAND COAST AND HIGH PRESSURE BUILDS
INTO THE UPPER MISSISSIPPI VALLEY...ALLOWING THE PRESSURE GRADIENT
TO TIGHTEN ON THE LOWER LAKES. THIS WILL PRODUCE SMALL CRAFT
ADVISORY CONDITIONS ON LAKE ONTARIO. MODERATE WEST TO NORTHWEST
WINDS WILL CONTINUE THROUGH MONDAY NIGHT BEFORE HIGH PRESSURE BUILDS
OVERHEAD ON TUESDAY AND ALLOWS WINDS AND WAVES TO SUBSIDE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY FROM 9 AM MONDAY TO 10 AM EST
     TUESDAY FOR NYZ005-006.
     LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST TUESDAY FOR NYZ004.
     LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST MONDAY FOR NYZ003.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR LOZ042>044.
         SMALL CRAFT ADVISORY FROM 1 PM MONDAY TO 7 AM EST TUESDAY
         FOR LOZ045.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/TJP
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...TJP
MARINE...HITCHCOCK
Hazardous weather outlook, Feb 9, 12:43 PM EST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1243 PM EST SUN FEB 9 2014

NYZ001-002-007-008-010>014-019>021-085-101745-
NIAGARA-ORLEANS-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1243 PM EST SUN FEB 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-006-101745-
NORTHERN CAYUGA-OSWEGO-
1243 PM EST SUN FEB 9 2014

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 9 AM MONDAY TO 10 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-101745-
WAYNE-
1243 PM EST SUN FEB 9 2014

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-101745-
MONROE-
1243 PM EST SUN FEB 9 2014

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101745-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1243 PM EST SUN FEB 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 lake-effect snow. Local standard time, as filed.

Lake-Effect Snow, Wayne

When
February 10, 3:00 AM EST to February 11, 3:00 PM EST
Where
Wayne forecast zone
Property damage
$30,000
Reported by
Social Media
Coordinates
43.066, -76.978 (the zone’s center; the record gives no point)

Lake-Effect Snow, Northern Cayuga

When
February 10, 3:00 AM EST to February 11, 3:00 PM EST
Where
Northern Cayuga forecast zone
Property damage
$30,000
Reported by
Social Media
Coordinates
43.010, -76.574 (the zone’s center; the record gives no point)

Lake-Effect Snow, Oswego

When
February 10, 3:00 AM EST to February 11, 3:00 PM EST
Where
Oswego forecast zone
Property damage
$20,000
Reported by
CoCoRaHS
Coordinates
43.464, -76.209 (the zone’s center; the record gives no point)

What these are

Lake-Effect Snow
Heavy snow in bands downwind of a large lake as cold air crosses warmer water.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503929, 503932, 503935.